Propranolol and Poor Concentration, Tiredness

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

xy123
Veteran Member


Date Joined Feb 2014
Total Posts : 694
   Posted 3/5/2014 5:39 AM (GMT -7)   
Hello, I have migraine and this week my doctor started me propranolol 2X 20 mg a day.
Do side effects like poor concentration, decreased focusing skills and tiredness slows down/goes away in time or will it always be like this? Can reducing dose help? Have you experienced memory loss with propranolol?
Thank you.

Post Edited (xy123) : 3/5/2014 5:42:24 AM (GMT-7)


BnotAfraid
Forum Moderator


Date Joined Apr 2012
Total Posts : 7280
   Posted 3/5/2014 8:27 AM (GMT -7)   
welcome to the forum.

I take propranolol, 40 2x a day. started at 20mg. YES it does get better.

hydrating with lots of water is very helpful, exercise like walking is also key, getting the endorphines loose is helpful. You have to talk yourself past the point of tiredness, then you will be ok.

Short term memory loss is a side effect, I find it comes and goes. It is what it is. trade off for the pain.

We all have to live with something, I choose less pain.

Peace and courage.
Trina
Moderator - Depression
Be still and know there is Peace.

Kabir says: "Student tell me, what is God? He is the breath inside the breath". from the poem Breath.
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain; raynauds;complex PTSD; recurring MDD,disassociative disorder;

xy123
Veteran Member


Date Joined Feb 2014
Total Posts : 694
   Posted 3/5/2014 9:51 AM (GMT -7)   
Thank you for qualified reply. May I ask, when you upped your dose to 80 mg/day, did you experienced longer lasting(sorry for my English) short term memory loss in a day? Because I also find it comes and goes and I'm worried, maybe there is also a correlation between short term memory loss and learning, memorising new informations as a university student.
One more question: My doctor said I will stop using propranolol after 3 or 6 months, I won't use it every day in my life. So, when I stop using the drug, will migraines come back? I don't understand this process.

Post Edited (xy123) : 3/5/2014 10:12:13 PM (GMT-7)


BnotAfraid
Forum Moderator


Date Joined Apr 2012
Total Posts : 7280
   Posted 3/6/2014 11:28 AM (GMT -7)   
I only found a very slight increase for a few days when I increased the med.

Yes, studying is difficult,so was working. Somehow you find a way to get through. You may have to give up perfection for lack of pain.
I found that practicing "mindfulness" helped a lot. www.mindful.org
plus there are blogs on HW regarding this coping skill.

I don't know what you doc has planned for you, sounds great that you will not be on it the rest of your life. I however will, I have 5th cranial nerve damage that needs to be maintained.

I suggest a deeper discussion with your doc.

I wish you the best of luck and do keep posting here to let us know your progress. It is always nice to see the outcome.

Peace and strength.
Trina
Moderator - Depression
Be still and know there is Peace.

Kabir says: "Student tell me, what is God? He is the breath inside the breath". from the poem Breath.
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain; raynauds;complex PTSD; recurring MDD,disassociative disorder;

xy123
Veteran Member


Date Joined Feb 2014
Total Posts : 694
   Posted 3/6/2014 8:34 PM (GMT -7)   
Thanks.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, February 18, 2018 11:17 PM (GMT -7)
There are a total of 2,930,759 posts in 321,563 threads.
View Active Threads


Who's Online
This forum has 160301 registered members. Please welcome our newest member, Bizzarbra.
277 Guest(s), 5 Registered Member(s) are currently online.  Details
bluelyme, Girlie, jrreyes910, Bizzarbra, Kswon